Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 4, NWS San Diego, CA

September 16, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Sep 16, 2006, 9:20 AM PDT for 4 counties in California. It took effect at Sep 17, 2006, 4:00 AM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 9:20 AM PDT (16:20 UTC)
In effect from
Sep 17, 2006, 4:00 AM PDT
Expired
Sep 18, 2006, 7:00 PM PDT
In force
39 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 161620
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 AM PDT SAT SEP 16 2006

...DRY OFFSHORE FLOW SUNDAY AND MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR TONIGHT AND CONTINUE THROUGH MONDAY.
THE STRONGEST WINDS ARE EXPECTED SUNDAY MORNING THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE MONDAY
AFTERNOON. VERY DRY AIR WILL MOVE IN FROM THE NORTH...MAINLY IN
THE MOUNTAINS...DESERTS AND FOOTHILLS.

CAZ242-248-250-255>258-260>262-170400-
/O.UPG.KSGX.FW.A.0005.060917T1100Z-060919T0200Z/
/O.NEW.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
920 AM PDT SAT SEP 16 2006

...RED FLAG WARNING IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS CAJON PASS
AND BANNING PASS...MAINLY SUNDAY. OTHER WINDY AREAS WILL BE THE
FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8 CORRIDOR
OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITY WILL BE AROUND 10 PERCENT DURING MOST OF SUNDAY AND
MONDAY FOR THE MOUNTAINS...DESERTS AND FOOTHILLS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MM
8 follow-up statements
000 
WWUS86 KSGX 170344
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
844 PM PDT SAT SEP 16 2006

...DRY OFFSHORE FLOW SUNDAY AND MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR TONIGHT AND CONTINUE THROUGH
MONDAY. THE STRONGEST WINDS ARE EXPECTED SUNDAY MORNING THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE
MONDAY AFTERNOON. VERY DRY AIR WILL MOVE IN FROM THE NORTH...
MAINLY IN THE MOUNTAINS...DESERTS AND FOOTHILLS.

CAZ242-248-250-255>258-260>262-171145-
/O.CON.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
844 PM PDT SAT SEP 16 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 PM
PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT
MONDAY. 

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE
POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS
CAJON PASS AND BANNING PASS...MAINLY SUNDAY. OTHER WINDY AREAS
WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE
8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT DURING MOST OF
SUNDAY AND MONDAY FOR THE MOUNTAINS...DESERTS AND FOOTHILLS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MM/MAXWELL
000 
WWUS86 KSGX 171001
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PDT SUN SEP 17 2006

...DRY OFFSHORE FLOW THROUGH MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY. THE STRONGEST WINDS
ARE EXPECTED THIS MORNING THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON...BUT VERY DRY
AIR WILL REMAIN IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS
THROUGH MONDAY.

CAZ242-248-250-255>258-260>262-171815-
/O.CON.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
301 AM PDT SUN SEP 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY. 

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE
POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS
CAJON PASS AND BANNING PASS...MAINLY TODAY. OTHER WINDY AREAS
WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE
8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS...
RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT FROM MID MORNING
THROUGH EARLY EVENING TODAY AND MONDAY IN THE MOUNTAINS...DESERTS
AND...AND INLAND VALLEYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MARTIN
000 
WWUS86 KSGX 171642
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 AM PDT SUN SEP 17 2006

...DRY OFFSHORE FLOW THROUGH MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY. THE STRONGEST WINDS
ARE EXPECTED THIS MORNING THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON...BUT VERY DRY
AIR WILL REMAIN IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS
THROUGH MONDAY.

CAZ242-248-250-255>258-260>262-172130-
/O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
942 AM PDT SUN SEP 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY...

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE
POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS
CAJON PASS AND BANNING PASS...MAINLY TODAY. OTHER WINDY AREAS WILL
BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8
CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS...
RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT FROM MID MORNING
THROUGH EARLY EVENING TODAY AND MONDAY IN THE MOUNTAINS...DESERTS
AND...AND INLAND VALLEYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HORTON
000 
WWUS86 KSGX 172036
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT SUN SEP 17 2006

...DRY OFFSHORE FLOW THROUGH MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY WITH VERY DRY AIR IN
THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY AFTERNOON.

CAZ242-248-250-255>258-260>262-180445-
/O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
136 PM PDT SUN SEP 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 180450
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT SUN SEP 17 2006

...DRY OFFSHORE FLOW THROUGH MONDAY...

.DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY WITH VERY DRY AIR IN
THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY
AFTERNOON.

CAZ242-248-250-255>258-260>262-181300-
/O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
950 PM PDT SUN SEP 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.


$$

MAXWELL
000 
WWUS86 KSGX 181047
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 AM PDT MON SEP 18 2006

...DRY OFFSHORE FLOW THROUGH THIS AFTERNOON...

.WEAK OFFSHORE FLOW WILL CONTINUE TODAY WITH VERY DRY AIR FOR
INLAND AREAS THROUGH THIS AFTERNOON.

CAZ242-248-250-255>258-260>262-181800-
/O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
347 AM PDT MON SEP 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

MARTIN
000 
WWUS86 KSGX 181759
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 AM PDT MON SEP 18 2006

...DRY OFFSHORE FLOW THROUGH THIS AFTERNOON...

.WEAK OFFSHORE FLOW WILL CONTINUE TODAY WITH VERY DRY AIR AND
GUSTY EAST WINDS THROUGH THE PASSES THIS AFTERNOON. THE WINDS 
WINDS DECREASE THIS EVENING...AND SLOW HUMIDITY RECOVER WILL BEGIN
TONIGHT AND TUESDAY.

CAZ242-248-250-255>258-260>262-190200-
/O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
1059 AM PDT MON SEP 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION
OF LOW RELATIVE HUMIDITY...HOT WEATHER...AND GUSTY EAST WINDS
THROUGH THE PASSES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 190158
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
658 PM PDT MON SEP 18 2006

...RED FLAG WARNING EXPIRES AT 700 PM...

.HUMIDITIES WILL VERY GRADUALLY INCREASE TONIGHT AND TUESDAY.
WHILE A FEW STATIONS WILL HAVE HUMIDITIES OF LESS THAN 10 PERCENT
AGAIN TUESDAY...THE DURATIONS WILL ONLY BE A FEW HOURS. A
CONTINUED INCREASE IN HUMIDITIES WILL OCCUR WEDNESDAY...BOTH DUE
TO MOISTURE ALOFT MOVING OVER AND LOWER TEMPERATURES.

CAZ242-248-250-255>258-260>262-190300-
/O.EXP.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/
ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND
NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN
RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE
IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-
BORREGO AREA-
658 PM PDT MON SEP 18 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. 

$$

MAXWELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 16, 9:00 AM PDT, 20 minutes earlier.

Area forecast discussion, Sep 16, 9:00 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT SEP 16 2006

.SYNOPSIS...
A LARGE TROUGH OF LOW PRESSURE CONTINUES TO MOVE INLAND THROUGH THE
GREAT BASIN FOLLOWED BY HIGH PRESSURE WHICH WILL BRING A WARMING
TREND. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN TONIGHT
AND SUNDAY WILL BRING LOCAL SANTA ANA WINDS...WEAKENING MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE LOW CLOUDS WENT POOF EARLY THIS MORNING BUT A FEW LOW CLOUDS
WILL LINGER WEST OF THE MTNS TODAY WHILE RESIDUAL LOW LEVEL MOISTURE
LINGERS FROM THE RECENT MASSIVE MARINE LAYER. THE TRANSITION IS
UNDERWAY AS A LARGE TROUGH OF LOW PRESSURE MOVES EASTARD INTO THE
PLAINS TODAY AND UPPER HIGH PRESSURE BUILDS INTO THE WEST COAST. THE
COLD AIR OVER THE WESTERN INTERIOR WILL PRODUCE A SURFACE HIGH
PRESSURE AND OFFSHORE PRESSURE GRADIENTS OVER SOCAL...ENOUGH TO
PRODUCE SOME GARDEN VARIETY OFFSHORE WINDS THROUGH AND BELOW THE
FAVORED PASSES AND CANYONS...SUCH AS CAJON PASS. THE WINDS WILL
PROBABLY FALL BELOW ADVISORY CRITERIA EXCEPT FOR MAYBE A LOCAL GUST
OR TWO. THE HUMIDITY WILL FALL AND SO THE DRY AIR AND WINDS WILL
COMBINE TO INCREASE THE FIRE DANGER...JUSTIFYING THE RED FLAG
WARNING...ALTHOUGH IT IS A MARGINAL CASE. TEMPS WILL INCREASE A LOT
ESPECIALLY WEST OF THE MTNS SUN AND MON WHILE WE HAVE THESE OFFSHORE
GRADIENTS AND THE MARINE LAYER WILL PROBABLY BE A NON-ISSUE. THAT
SHOULD MAKE THE NIGHTS QUITE COOL AS WELL IN MOST AREAS WHERE THE
WINDS WILL CALM DOWN AT NIGHT. THE OFFSHORE FLOW RELAXES LATER SUN
AND MON AND GOES WEAKLY ONSHORE MON AFTERNOON. BY TUE A TROUGH IN
THE POLAR WESTERLIES MOVES INTO THE WEST DRAGGING A WEAK CUTOFF LOW
TOWARD US FROM THE WEST. THE MODELS HAVE BEEN RIFE WITH UNCERTAINTY
AND INCONSISTENCY ON WHAT THESE FEATURES WILL DO AND WHERE THEY WILL
BE...AND SO THE FORECAST IS RATHER UNCERTAIN TOO. THE TREND IS FOR
ONSHORE FLOW AND COOLER WEATHER WITH SOME COASTAL CLOUDS WEST OF THE
MTNS. MORE ON THIS EXTENDED DISCUSSION THIS AFTERNOON AFTER MORE
GUIDANCE IS RECEIVED.

&&

.AVIATION...
MARINE LAYER DEPTH LOWERED TO AROUND 3000 FEET OVERNIGHT AND WAS
VERY DISORGANIZED. SOME STRATOCU DEVELOPED AROUND SUNRISE BUT WAS
DISSIPATING RAPIDLY. EXPECT MOSTLY VFR CONDITIONS TODAY THROUGH
SUNDAY. SOME SCATTERED STRATOCU MAY DEVELOP BY AFTERNOON OVER THE
INLAND AREAS BUT THESE SHOULD DISSIPATE BY SUNSET.

DEVELOPING OFFSHORE FLOW SHOULD BRING LOCALLY GUSTY NORTHEAST WINDS
WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR
ESPECIALLY BELOW PASSES AND CANYONS LATE TONIGHT AND SUNDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM LATE TONIGHT THROUGH MONDAY FOR ALL AREAS
EXCEPT SAN DIEGO COAST...SEE LAXRFWSGX.

HIGH RIP CURRENT RISK THROUGH SUNDAY AFTERNOON FOR ORANGE COUNTY
COASTAL AREAS.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Sep 16, 4:30 AM PDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PDT SAT SEP 16 2006

CAZ042-162300-
ORANGE COUNTY COASTAL AREAS-
430 AM PDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

MODERATE SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE
BEACHES.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

FOR SUNDAY...SURFACE HIGH PRESSURE OVER THE GREAT BASIN MAY BRING
GUSTY SANTA ANA WINDS NEAR THE FOOTHILLS WITH LOWER HUMIDITIES AND
INCREASED FIRE DANGER.

FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER
NEAR THE FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

CAZ048-050-055-056-057-058-060-061-062-162300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
430 AM PDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL EXCEPT COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

FOR SUNDAY...SURFACE HIGH PRESSURE OVER THE GREAT BASIN MAY BRING
GUSTY SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS WITH
LOWER HUMIDITIES AND INCREASED FIRE DANGER.

FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:05 PM PDTWind AdvisorySGXRiverside, San Bernardino18 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.